Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 13, 2020, 10:29 AM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2020, 10:29 AM CDT (15:29 UTC)
- Expired
- Sep 13, 2020, 5:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 10:48 AM CDT | FLASH FLOOD | 1 Ssw La Vergne, TN | SIGNIFICANT FLASH FLOODING HAS MOVED AND FLIPPED SHIPPING CONTAINERS UP TO BRIDGESTONE PKWY. |
| Sep 13, 10:55 AM CDT | FLASH FLOOD | 1 Sse Antioch, TN | I-24 CLOSED AT BELL RD DUE TO WATER OVER THE INTERSTATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WGUS54 KOHX 131529
FFWOHX
TNC037-149-187-131830-
/O.NEW.KOHX.FF.W.0034.200913T1529Z-200913T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1029 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Northeastern Williamson County in middle Tennessee...
* Until 130 PM CDT.
* At 1029 AM CDT, emergency management reported ongoing significant
flash flooding. Between 3 and 5 inches of rain have fallen.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Antioch,
Rural Hill, Triune and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3604 8676 3614 8656 3608 8651 3591 8656
3581 8673 3582 8687 3593 8677
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
102 follow-up statements
956
WGUS54 KOHX 131812
FFWOHX
TNC037-149-187-132030-
/O.EXT.KOHX.FF.W.0034.000000T0000Z-200913T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
112 PM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Northeastern Williamson County in middle Tennessee...
* Until 330 PM CDT.
* At 112 PM CDT, emergency management reported that flash flooding
continues, but water is starting to recede. Between 3 and 6 inches
of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Antioch,
Rural Hill, Triune and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3604 8676 3614 8656 3608 8651 3591 8656
3581 8673 3582 8687 3593 8677
FLASH FLOOD...OBSERVED
$$
10414
WGUS54 KOHX 132024
FFWOHX
TNC037-149-187-132230-
/O.EXT.KOHX.FF.W.0034.000000T0000Z-200913T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
324 PM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Northeastern Williamson County in middle Tennessee...
* Until 530 PM CDT.
* At 324 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 3 and 6
inches of rain have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Antioch,
Rural Hill, Triune and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3604 8676 3614 8656 3608 8651 3591 8656
3581 8673 3582 8687 3593 8677
FLASH FLOOD...OBSERVED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:49 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 13, 6:49 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 649 AM CDT Sun Sep 13 2020 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Freshened up wording in zone forecast product for flash flood watch. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is on the way for BNA/MQY in the next several hours, while CSV will have to wait until 18z for any activity. Heavier rain will reduce VIS/CIGs to MVFR or IFR at times. Activity will taper off around 00z or a little sooner. Light south winds become northerly/variable this afternoon and evening. MVFR CIGs are possible at BNA/MQY/CSV and may need further adjustment in later TAF cycles. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bedford-Clay-Davidson- Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Sep 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A good portion of the mid state will experienced between two to three inches, with locally higher amounts of around five inches, of rainfall today. Heavy rainfall could fall within a short period of time causing flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Currently, the greatest rainfall amounts associated the remants of Tropical Storm Sally will be across southeastern portions of the mid state region later this work week where two to four inches of rainfall could be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Sep 13, 8:50 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD NOLENSVILLE 35.95N 86.65W
09/13/2020 WILLIAMSON TN LAW ENFORCEMENT
MULTIPLE ROADS FLOODED AROUND NOLENSVILLE.
&&
EVENT NUMBER OHX2000531
MR3Local storm report, Sep 13, 9:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 SSW ANTIOCH 36.02N 86.69W
09/13/2020 DAVIDSON TN EMERGENCY MNGR
WATER RESCUE ONGOING AT CULBERTSON RD.
&&
EVENT NUMBER OHX2000532
MR3Local storm report, Sep 13, 9:31 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 2 NE LA VERGNE 36.02N 86.55W
09/13/2020 RUTHERFORD TN SOCIAL MEDIA
WATER APPROACHING HOMES ON MERCURY DRIVE IN LA VERGNE
&&
EVENT NUMBER OHX2000533
JBLocal storm report, Sep 13, 10:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 5 NE GALLATIN 36.43N 86.39W
09/13/2020 SUMNER TN TRAINED SPOTTER
DESHA CREEK IS OVER WRIGHTS LN AND THE ROAD IS
IMPASSABLE.
&&
EVENT NUMBER OHX2000534
MR3Local storm report, Sep 13, 10:21 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD SPRING HILL 35.74N 86.92W
09/13/2020 MAURY TN TRAINED SPOTTER
ROAD FLOODED AND CLOSED AT MILES JOHNSON PKWY AND
DUPLEX RD
&&
EVENT NUMBER OHX2000535
MR3Local storm report, Sep 13, 10:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM FLASH FLOOD MOUNT PLEASANT 35.55N 87.19W
09/13/2020 MAURY TN EMERGENCY MNGR
SEVERAL ROADS BECOMING FLOODED AND ARE BEING CLOSED.
&&
EVENT NUMBER OHX2000536
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:07 AM CDT | Flash Flood Watch | OHX | Bedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more | 13 hr |
| Sep 13, 6:28 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Sep 13, 7:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 6 hr |
| Sep 13, 7:37 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 113 min |
| Sep 13, 8:26 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Sep 13, 9:16 AM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 119 min |
| Sep 13, 9:51 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 8 hr |
| Sep 13, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner, Trousdale | 3 hr |
| Sep 13, 10:42 AM CDT | River Flood Warning | OHX | Davidson | 13 hr |
| Sep 13, 11:19 AM CDT | River Flood Warning | OHX | Davidson | 14 hr |
| Sep 13, 11:50 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 4 hr |
| Sep 13, 11:54 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 3 hr |
| Sep 13, 3:09 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.